MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure perfomed: open reduction internal fixation (orif) of rib thoracoscopy.Event description: trocar snapped in half.It was a clean break, nothing was left in the patient.No patient injury.The product is available for return.Additional information received from (b)(6) via email on 22aug2024: the device was replaced with a new ctf73 during the case.The procedure being performed was an open reduction internal fixation (orif) of rib thoracoscopy.The break occurred at the shaft of the trocar.The break was identified during the case.The break did not cause particulation.The trocar was not used with a robot.The lot number is 1519892.Intervention: the device was replaced with a new ctf73 during the case.Patient status: no patient injury.
 
Event or Problem Description
Procedure perfomed: open reduction internal fixation (orif) of rib thoracoscopy.Event description: trocar snapped in half.It was a clean break, nothing was left in the patient.No patient injury.The product is available for return.Additional information received from applied medical representative via email on 22aug2024: the device was replaced with a new ctf73 during the case.The procedure being performed was an open reduction internal fixation (orif) of rib thoracoscopy.The break occurred at the shaft of the trocar.The break was identified during the case.The break did not cause particulation.The trocar was not used with a robot.The lot number is 1519892.Additional information received from applied medical representative via email on 11sep2024: a grasper was in the trocar when it broke.Surgeon moved the trocar against the rib cage which applied pressure to the trocar before breaking.Surgeon inserted trocar properly by rotating in alternating clockwise and counterclockwise.There was no difficulty during insertion.Intervention: the device was replaced with a new ctf73 during the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a cannula shaft fracture.The wall thickness of the cannula shaft near the fracture was measured and did not meet specification.Based on the condition of the returned unit, it is likely that the reported event was due to uneven wall thickness of the cannula which could cause the cannula to be more susceptible to fracture when force was applied during the procedure.A historical trend analysis and review of production records was performed and no trends were identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20185941
Report Number2027111-2024-00825
Device Sequence Number8363935
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Device Catalogue Number101219101
Device Lot Number1519892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPERS
Patient SexUnknown